MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/CORINZ 100; SUCTION SWAB

SAGE PRODUCTS LLC TOC SOS W/CORINZ 100; SUCTION SWAB
Catalog Number 6145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the involved device nor samples from the same lot were returned, and photographs were not provided.Therefore, a visual/functional inspection could not be performed.The lot information was not provided.Therefore, a product history review could not be performed.Every swab undergoes a pull test to ensure the swab is securely attached, if the swab fails this test, it will be rejected.The root cause of the foam disengagement could not be determined and therefore, no corrective actions were taken.Complaints relating to swab disengagements will continue to be monitored and trended.
 
Event or Problem Description
Report received of a swab disengagement.Reporter stated foam on the suction swab disengaged in one piece into the patient¿s mouth.The patient was a 30-year-old male and was orally intubated.It is unknown when exactly the swab became disengaged in the patient¿s mouth.The disengaged swab was discovered when the patient expectorated it.The patient experienced copious secretions for 3-4 days before expectorating the swab.The secretions dissipated after the swab was expectorated.This led the reporter to conclude that the swab contributed to the patient¿s copious secretions, and therefore delayed his extubation.However, the circumstances at the time of the swab disengagement are not known, as the event was not reported by staff at the time of the occurrence.Per the reporter, after the patient expectorated the swab head, the secretions dissipated, the patient was successfully extubated and transferred from the icu to a step-down unit.The lot number for the device was not available.The device has been discarded and photos are not available.

Brand Name
TOC SOS W/CORINZ 100
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key20510302
Report Number0001419181-2024-00010
Device Sequence Number15586494
Product Code JOL
UDI-Device Identifier50618029821510
UDI-Public50618029821510
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number6145
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexMale